You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On Inconsistent Bayes Estimates in the Discrete Case
David Freedman and Persi Diaconis
The Annals of Statistics
Vol. 11, No. 4 (Dec., 1983), pp. 1109-1118
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2241301
Page Count: 10
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Consider sampling from an unknown probability distribution on the integers. With a tail-free prior, the posterior distribution is consistent. With a mixture of a tail-free prior and a point mass, however, the posterior may be inconsistent. This is likewise true for a countable mixture of tail-free priors. Similar results are given for Dirichlet priors.
The Annals of Statistics © 1983 Institute of Mathematical Statistics